I've been taking metoprolol Tartrate (Lopressor) for a couple of months now for what the doctors are calling benign PVC's. I was having the constantly for almost 2 months before we started the medication and it seems to be helping, I haven't had any PVC's for awhile now.
My question is, can you drink alcohol while taking it? I'm by no means a heavy drinker, but it's nice to have a drink with friends once in awhile.
I would listen to my body...for some people alcohol can set off PVC's but you may be one of the people who it doesn't effect.......drugs and alcohol as a rule don't mix but i agree i would talk to the doc that gave you the meds to get their thoughts on this.....in moderation most people are pretty safe tho.....i just wouldn't over do it......
I never had problems with PVC's in the past and used to drink quite a bit of caffeine. Just so happens that the day the PVC's started (out of the blue) I had had quite a bit of caffeine and 4 or so drinks. Since then, 11/1/09, I haven't had a drop of alcohol or caffeine and the PVC's kept coming back until I started on the metoprolol.
I have a check up with the doctor next week and I'm going to see what his thoughts are. On my last visit he told me to stay away from it, but I think that was more just to see how I react to the meds and rule out any possible causes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.